MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER
Catalog Number U3513064
Medical Device Problem Codes Difficult to Insert (1316); Failure to Advance (2524); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919); Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, a patient underwent a percutaneous transluminal angioplasty (pta) procedure using ultraverse 035.During the procedure, after flushing the guidewire lumen and inserting the balloon, the surgeon found that the tail end of the balloon was significantly bent.An attempt was made to insert it into the sheath, but the bending became more severe during delivery.Reportedly balloon allegedly got stuck in the sheath.The surgeon then retrieved the balloon, which was close to breaking, and selected another product of the same model to complete the surgery.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, photos were provided for review.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse 035 dilatation catheter received for evaluation.Upon visual inspection, the device was received in two segments with a break on the catheter shaft.Segment 1 consists of the balloon and a portion of the catheter.It was noted there was indentations on the catheter shaft near the balloon joint.Segment 2 consists of the remaining catheter shaft of the device and y-body.As the device was returned in multiple segments, functional testing was not performed.One photo was provided and reviewed.The photo shows the ultraverse 035 device was detached into two segments.The detachment was noted near to the proximal end of the balloon.No other anomalies were noted.Therefore, the investigation is confirmed for the reported material deformation as indentations was noted on the catheter shaft near the balloon joint.Also, the investigation is confirmed for the identified detachment as device was detached into two segments.The investigation is inconclusive for the reported sheath insertion issues as functional testing could not be carried out due to the condition of the device returned.A definitive root cause for the reported sheath insertion issue, material deformation and identified detachment could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, h6 (device, component, method, result, conclusion).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ULTRAVERSE 035
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22281442
Report Number2020394-2025-00891
Device Sequence Number12524498
Product Code LIT
UDI-Device Identifier00801741093173
UDI-Public(01)00801741093173(17)270430(10)CMJS0121
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberU3513064
Device Lot NumberCMJS0121
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer10/28/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown